Alert archive / South Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 243, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 29, 2006, 7:31 PM EDT for Lexington County, Richland County, South Carolina. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2006, 7:31 PM EDT (23:31 UTC)
- Expired
- Jul 29, 2006, 8:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
Counties Lexington County, SC, Richland County, SC
The radar
The Columbia radar (KCAE), 8 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 8:00 PM EDT | TSTM WND DMG | 3 Nw Columbia, SC | TREES DOWN AT WINDSOR LAKES AND ALPINE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2219 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 292333 SVRCAE SCC063-079-300015- /O.NEW.KCAE.SV.W.0243.060729T2331Z-060730T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 731 PM EDT SAT JUL 29 2006 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RICHLAND COUNTY IN CENTRAL SOUTH CAROLINA LEXINGTON COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 815 PM EDT * AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SOUTH CONGAREE...OR ABOUT NEAR SPRINGDALE...AND MOVING EAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST COLUMBIA...CAYCE...FOREST ACRES...ARCADIA LAKES...DENTSVILLE... WOODFIELDS...COLUMBIA AND EASTOVER. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7 7 5, 7 1 9 9. LAT...LON 3410 8129 3382 8124 3384 8069 3417 8084 $$ AWP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:21 PM EDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jul 29, 3:21 PM EDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 321 PM EDT SAT JUL 29 2006 .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)... THUNDERSTORMS ARE FIRING ACROSS EASTERN GEORGIA THIS AFTERNOON IN UNSTABLE AIRMASS WITH LI VALUES AROUND -7. VISIBLE SATELLITE SHOWING A WELL DEFINED MCV MOVING ACROSS THE UPSTATE THIS AFTERNOON WHICH COULD AID IN THE DEVELOPMENT OF ADDITIONAL STORMS ACROSS THE EASTERN MIDLANDS LATE THIS AFTERNOON. WILL CARRY LIKELY POPS THIS AFTERNOON AND EVENING ACROSS THE CENTRAL SAVANNAH RIVER AREA OVER TOWARDS ORANGEBURG...WITH LOW CHANCE POPS ACROSS THE NORTHERN CWA. DECREASE POPS OVERNIGHT IN WAKE OF MCV. DRIER AIR FILTERS INTO THE AREA OVERNIGHT AND SUNDAY AS PRECIPITABLE WATER VALUES DROP TO AROUND 1.5 INCHES. WILL KEEP A SLIGHT CHANCE FOR AFTERNOON CONVECTION. UPPER RIDGE BUILDS BACK IN FOR MONDAY AND TUESDAY AND TEMPERATURES SHOULD RETURN TO THE MID 90S AT 850H TEMPERATURES HOVER AROUND +23C. WILL KEEP MINIMAL DIURNAL POPS MONDAY AND TUESDAY WITH DRIER AIR IN PLACE. && .LONG TERM (WEDNESDAY THROUGH SATURDAY)... TYPICAL SUMMER PATTERN IN PLACE MID WEEK WITH HIGH 500H HEIGHTS AND BERMUDA RIDGE IN PLACE PROVIDING SOUTHERLY FLOW. DIURNAL CONVECTION CAN BE EXPECTED DURING THIS PERIOD AS SURFACE TROUGH PERSISTS. UPPER HEIGHTS FALL A LITTLE TOWARDS THE END OF THE PERIOD AS A FRONT TRIES TO PUSH SOUTH THROUGH THE MID ATLANTIC...BUT DOES NOT APPEAR IT WILL MAKE IT TO THE MIDLANDS. TEMPERATURES WILL REMAIN ABOVE NORMAL. && .AVIATION... AVIATION CONCERNS WILL CONTINUE TO BE POSSIBILITY FOR SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING AND THE POTENTIAL FOR FOG SUNDAY MORNING. VFR CONDITIONS FOR THE TAF PERIOD EXCEPT A BRIEF MVFR PERIOD FOR ALL TAF SITES 10Z-12Z SUNDAY MORNING. && .PREVIOUS DISCUSSION... (ISSUED 346 AM EDT SAT JUL 29 2006) SHORT TERM /TODAY THROUGH SUNDAY/... MODELS STILL SHOWING SOME TIMING DIFFERENCES WITH SHORT WAVE PROGGED TO CROSS THE AREA TODAY. RUC IS FASTER THAN GFS/WRF IN BRINGING THE SHORT WAVE INTO WRN NC THIS MORNING. UPPER TROUGH/SHORTWAVE WILL CROSS THE REGION THROUGH SUNDAY MORNING. AIRMASS ONCE AGAIN BECOMES QUITE UNSTABLE THIS AFTERNOON. CAPES 2 TO 3 THOUSAND, SHOWALTER MINUS 3 TO MINUS 6, LI DOWN TO MINUS 8 AND K INDEX OF 40. STEEP LAPSE RATES. EXPECT ANOTHER ROUND OF STRONG TO SEVERE STORMS THIS AFTERNOON WITH MAIN THREAT BEING WIND DAMAGE. TEMPS ALSO EXPECTED TO WARM INTO THE LOW/MID 90S TODAY. HEAT INDEX AROUND 100. WILL TO WITH 50 PERCENT POPS FOR THE AFTERNOON. 50 PERCENT ACROSS THE EAST THIS EVENING AND DOWN TO 30 PERCENT WEST. UPPER TROUGH SHOULD BE MOVING OFF THE COAST SUNDAY MORNING. AIRMASS STILL UNSTABLE IN THE AFTERNOON. AND SURFACE TROUGH LINGERS ACROSS THE CAROLINAS. WILL HOLD ON TO LOW CHANCE POPS FOR SUNDAY. TEMPS IN THE LOWER 90S. LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... LITTLE CHANCE MADE IN EXTENDED FORECAST. UPPER LOW OFF THE CAROLINA COAST MONDAY THEN UPPER LEVEL RIDGE BUILDS INTO THE REGION THROUGH FRIDAY. STILL EXPECT DIURNAL SHOWERS AND THUNDERSTORMS THROUGH THE EXTENDED PORTION OF THE FORECAST. TEMPS EXPECTED TO REMAIN NEAR NORMAL...WITH HIGHS GENERALLY IN THE LOWER 90S...AND LOWS IN THE MID 70S. AVIATION... A WEAK TROUGH OF LOW PRESSURE WILL REMAIN OVER THE AREA TODAY AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. AVIATION CONCERNS WILL CONTINUE TO BE POSSIBILITY FOR SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING AND THE POTENTIAL FOR FOG THROUGH 12Z THIS MORNING. WILL LEAVE VFR CONDITIONS FOR THE TAF PERIOD EXCEPT A BRIEF MVFR PERIOD FOR ALL TAF SITES 10Z-12Z THIS MORNING. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && HC/HC/01
Hazardous weather outlook, Jul 29, 3:46 AM EDT, 15 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 346 AM EDT SAT JUL 29 2006 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 300800- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 346 AM EDT SAT JUL 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA.. .DAY ONE...TODAY AND TONIGHT A WEAK SURFACE TROUGH OF LOW PRESSURE WILL REMAIN OVER THE AREA TODAY AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST LATER TODAY. AS A RESULT...STRONG THUNDERSTORMS WILL DEVELOP ACROSS THE AREA ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. A FEW OF THE STORMS MAY REACH SEVERE LIMITS...WITH WIND GUSTS OF 60 MPH OR HIGHER AND POSSIBLE LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
In the hours before
Local storm report, Jul 29, 4:45 PM EDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE COLUMBIA SC
445 PM EDT SAT JUL 29 2006
...CORRECTED REPORT FROM 7/28/06...
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 6 NE LINCOLNTON 33.85N 82.41W
07/28/2006 LINCOLN GA COUNTY OFFICIAL
TREES AND POWER LINES DOWN IN ELIJAH CREEK STATE PARK.
ONE RV WAS TURNED OVER. ANOTHER RV WAS DESTROYED BY
FALLEN TREES. ABOUT 10 TO 15 OTHER CAMPERS PARTIALLY
DAMAGED. A TOTAL OF 30 CAMPSITES REPORTED DAMAGE...
INCLUDING TENT SITES. NO INJURIES. REPORTED BY LINCOLN
CO EMER MGMT.
&&Local storm report, Jul 29, 4:45 PM EDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE COLUMBIA SC
445 PM EDT SAT JUL 29 2006
...CORRECTED REPORT FROM 7/28/06...
...CORRECTED NAME OF STATE PARK...
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 6 NE LINCOLNTON 33.85N 82.41W
07/28/2006 LINCOLN GA COUNTY OFFICIAL
TREES AND POWER LINES DOWN IN ELIJAH CLARKE STATE PARK.
ONE RV WAS TURNED OVER. ANOTHER RV WAS DESTROYED BY
FALLEN TREES. ABOUT 10 TO 15 OTHER CAMPERS PARTIALLY
DAMAGED. A TOTAL OF 30 CAMPSITES REPORTED DAMAGE...
INCLUDING TENT SITES. NO INJURIES. REPORTED BY LINCOLN
CO EMER MGMT.
&&The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:02 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington | 28 min |
| Jul 28, 9:12 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Newberry | 48 min |
| Jul 28, 9:17 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield | 43 min |
| Jul 28, 9:37 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield, McCormick | 38 min |
| Jul 28, 9:39 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield, Lexington, Saluda | 51 min |
| Jul 29, 5:48 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 27 min |
| Jul 29, 6:31 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 29 min |
| Jul 29, 6:50 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Newberry | 40 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.